×

Matrix-dependent prolongations and restrictions in a blackbox multigrid solver. (English) Zbl 0717.65099

If one applies standard multigrid methods to solve linear systems resulting from the 9-point discretization of a linear second-order elliptic partial differential equation with discontinuous coefficients or dominating first-order terms, the rate of convergence often deteriorates. To improve the convergence behaviour of the multigrid methods in these cases the author develops a special multigrid code, in which matrix- dependent prolongations and restrictions are used.
By hard numerical examples it is shown that this code is more robust and more efficient (for these hard problems) than a standard multigrid code based on the usual prolongation and restriction obtained by linear interpolation.
Reviewer: M.Jung

MSC:

65N55 Multigrid methods; domain decomposition for boundary value problems involving PDEs
65N12 Stability and convergence of numerical methods for boundary value problems involving PDEs
35J25 Boundary value problems for second-order elliptic equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Alcouffe, R.E.; Brandt, A.; Dendy, J.E.; Painter, J.W., The multi-grid method for the diffusion equation with strongly discontinuous coefficients, SIAM J. sci. statist. comput., 2, 4, 430-454, (1981) · Zbl 0474.76082
[2] Brandt, A., Multilevel adaptive solutions to boundary-value problems, Math. comp., 31, 333-390, (1977) · Zbl 0373.65054
[3] Dendy, J.E., Blackbox multigrid for nonsymmetric problems, Appl. math. comput., 13, 261-283, (1983) · Zbl 0533.65063
[4] Hackbusch, W., Multi-grid methods and applications, () · Zbl 0585.65030
[5] Hemker, P.W.; de Zeeuw, P.M., Some implementations of multigrid linear system solvers, (), 85-116 · Zbl 0578.65024
[6] Kershaw, D.S., The incomplete Cholesky-conjugate gradient method for the iterative solution of systems of linear equations, J. comput. phys., 26, 43-65, (1978) · Zbl 0367.65018
[7] Kettler, R., Analysis and comparison of relaxation schemes in robust multigrid and preconditioned conjugate gradient methods, (), 502-534
[8] Kettler, R.; Meijerink, J.A., A multigrid method and a combined multigrid-conjugate gradient method for elliptic problems with strongly discontinuous coefficients in general domains, ()
[9] Ruge, J.; Stüben, K., Efficient solution of finite difference and finite element equations by algebraic multigrid, (), 169-212 · Zbl 0581.65072
[10] Sonneveld, P.; Wesseling, P.; de Zeeuw, P.M., Multigrid and conjugate gradient methods as convergence acceleration techniques, (), 117-167, Inst. Math. Appl. Conf. Ser. New Ser. · Zbl 0577.65086
[11] Stone, H.L., Iterative solution of implicit approximation of multidimensional partial differential equations, SIAM J. numer. anal., 5, 3, 530-558, (1968) · Zbl 0197.13304
[12] Wesseling, P., A robust and efficient multigrid method, (), 614-630 · Zbl 0505.65052
[13] Young, D.M., Iterative solution of large linear systems, (1971), Academic Press New York · Zbl 0204.48102
[14] de Zeeuw, P.M.; van Asselt, E.J., The convergence rate of multi-level algorithms applied to the convection-diffusion equation, SIAM J. sci. statist. comput., 6, 2, 492-503, (1985) · Zbl 0586.65067
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.